I am spotting. What should I do?

Spotting is when you bleed like you do during your period, but you don’t bleed as much (you just see a few spots on your panties). Spotting happens when you are not on your period, and it might be a lighter colour than your period.

There are a few different reasons you could be spotting:


Ovulation:
This is when your body releases an egg, which happens every month between periods. Some women and girls get spotting when they ovulate.

Pregnancy: Many girls and women get spotting in the first few days or weeks of pregnancy.

STIs: Many different kinds of infections could make you spot.

Contraceptives: Starting a new contraceptive pill can cause bleeding.

Polycystic ovarian syndrome: This is a condition that affects your ovaries and hormones, and it can lead to spotting.

Getting hurt:
If anyone or anything has hurt your vagina, or if you have had sex without enough lubrication, this can make you bleed.

If you notice you are spotting, it’s a good idea to visit your doctor or nurse to get a check-up and find out why it is happening. Your treatment will depend on the reason for the spotting.

If you are pregnant and you start spotting, go see a nurse or doctor right away.

For more about your period, read our article “Menstruation facts: What is your period?”


Likes
3
Add a Comment/Question
12
You need to be signed in to add a comment or like an article.


SIGN IN


B-Wise User Anonymous 12 July 2020 08:31

Hi. Is it normal for breast to hurt when it's cold?

B-Wise Expert Expert 13 July 2020 14:05

Hi there,

Yes, the breast can sometimes be painful when it's cold



B-Wise User Anonymous 12 July 2020 08:29

Hi. How do i see if I'm pregnant while I'm on narstirate? If i had my periods when i started narstirate for the first month will i experience it again on my second month?.

B-Wise Expert Expert 13 July 2020 14:04

Hi there,

You might still get a period in your second month. Some women's period stops when they start using the injection.

The only way to tell if you are pregnant is to take a pregnancy test.



B-Wise User Anonymous 11 July 2020 09:53

Hi. I'm on narstirate it's my first month (4 june). After 19 days i had my periods for 3days on day 4 i had sex using condom cause it was only discharge. I haven't had sex for 12yrs and it was painful . Now I'm spotting its been 5 days now and i don't know if i should wait until i go for my next injection on the 30th July this month? I'm well like I'm not hurting or experiencing pregnancy signs like vomiting or getting sick.i checked the condoms it didn't break, what should i do?

B-Wise Expert Expert 13 July 2020 13:27

Hi there,

What you are experiencing is quite normal especially since you have just recently started getting the injection. The body is still getting used to the injection hormones. If the condom didn't break then you should be okay. Just make sure to always use a condom when having sex. 



B-Wise User Anonymous 23 June 2020 11:35

Can you get spotting only instead of your period

B-Wise Expert Expert 23 June 2020 16:44

Hi there,

Yes you can but if that happens then you must go to the clinic 



B-Wise User Anonymous 31 May 2020 10:14

Hii i am hannah i wanted to say that this morning when i went to the toilet i saw on my toilet paper it was so brownish and redish i think its blood im not really sure if i got my periods for the first time pls give me advice thx

B-Wise Expert Expert 31 May 2020 16:50

Hi Hannah,

If it becomes heavier and its blood then it's your period. It could also just be spotting. Just keep track



B-Wise User Anonymous 13 December 2017 12:52

Hi am 26 years of age I sometimes get pimples around my vagina and they are painful at times pus comes out of them when I break them and I have consulted before took bloods even to test STI's I took antibiotics got an injection and they nurses told me before that its just ingrowing hair so please advise what else can I go

B-Wise Expert Expert 13 December 2017 16:34

Thank you for your question. If you have been for a recent STI test and it has come back negative, it seems like the pimples are from ingrown hairs around your vagina. Many women get ingrown hairs in this area after shaving, waxing or using hair removal creams. Before you shave or wax next time, exfoliate first to help minimise the pimples. Also if you are shaving make sure that you use a sharp blade each time.